Alert archive / Arkansas / River Flood Warnings in 2012

River Flood Warning 8, NWS Little Rock, AR

February 4, 2012Yell County, Arkansas

NWS Little Rock, AR issued this river flood warning at Feb 4, 2012, 7:28 PM CST for Yell County, Arkansas. It took effect at Feb 5, 2012, 4:47 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 4, 2012, 7:28 PM CST (01:28 UTC)
In effect from
Feb 5, 2012, 4:47 PM CST
Expired
Feb 5, 2012, 6:54 AM CST
In force
Issued by
NWS Little Rock, AR
Flood severity
Minor

County Yell County, AR

The radar

The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petit Jean River at Danville (DANA4). The gauge peaked at 19.95 ft at Feb 4, 2012, 7:00 PM CST.

actionminormoderate15202502/0502/06
Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07260500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WGUS44 KLZK 050128
FLWLZK


FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
728 PM CST SAT FEB 4 2012

...THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ARKANSAS... 

  PETIT JEAN RIVER AT DANVILLE AFFECTING YELL COUNTY


RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL 
FORECASTED TO OCCUR OVER THE NEXT 12 HOURS. DURING PERIODS OF 
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL 
FORECASTS.
 
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR 
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.

EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS 
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING 
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.


&&

ARC149-051628-
/O.NEW.KLZK.FL.W.0008.120205T2247Z-120208T0000Z/
/DANA4.1.ER.120205T2247Z.120206T0600Z.120206T1800Z.NO/
728 PM CST SAT FEB 4 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PETIT JEAN RIVER AT DANVILLE.
* FROM SUNDAY AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:45 PM SATURDAY THE STAGE WAS 19.98 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE THIS EVENING BEFORE
  FALLING TEMPORARILY. ROUTED UPSTREAM WATER WILL THEN CAUSE THE RIVER TO RISE
  ABOVE FLOOD STAGE BY LATE SUNDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 20.4 
  FEET BY EARLY MONDAY MORNING.
* IMPACTS AT 20.0 FEET...MINOR FLOODING BEGINS...AGRICULTURAL LANDS ALONG THE
  RIVER BEGIN TO FLOOD. 


&&


             FLD  OBSERVED                  FORECAST 6AM
LOCATION     STG  STG  DAY TIME    SUN    MON    TUE    WED    THU

PETIT JEAN RIVER
  DANVILLE    20  20.0 SAT 07 PM   19.6   20.3   19.3   18.7   18.3

$$
1 follow-up statement
507 
WGUS84 KLZK 051254
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
654 AM CST SUN FEB 5 2012

...FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...THE FLOOD 
WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ARKANSAS...
 
  PETIT JEAN RIVER AT DANVILLE AFFECTING YELL COUNTY


RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL 
FORECASTED TO OCCUR OVER THE NEXT 12 HOURS. DURING PERIODS OF 
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL 
FORECASTS.
 
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR 
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.

EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS 
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING 
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.


&&

ARC149-051324-
/O.CAN.KLZK.FL.W.0008.000000T0000Z-120208T0000Z/
/DANA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
654 AM CST SUN FEB 5 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE PETIT JEAN RIVER AT DANVILLE.
* AT  5:45 AM SUNDAY THE STAGE WAS 19.4 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.9 FEET. THE 
  RIVER WILL FALL TO 14.6 FEET BY MONDAY MORNING.



&&


             FLD  OBSERVED                  FORECAST 6AM
LOCATION     STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

PETIT JEAN RIVER
  DANVILLE    20  19.4 SUN 06 AM   14.6   19.1   18.7   18.3   18.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 4, 5:53 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Feb 4, 5:53 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
553 PM CST SAT FEB 4 2012

.AVIATION...
LOW LEVEL MOISTURE WILL REMAIN HARD TO SCOUR OUT OVER THE NORTHERN
SITES AS AN UPPER LEVEL DISTURBANCES PASSES TO THE NORTH OF THE
STATE. ELSEWHERE LOW LEVEL CLOUDS CONTINUE TO BREAK UP BUT WILL
LIKELY REFORM AROUND SUNRISE BEFORE CLEARING OUT ONCE AGAIN.
WIDESPREAD VFR TO OCCASIONAL MVFR CONDITIONS ARE EXPECTED EXCEPT AT
KHRO AND KBPK WHERE CONDITIONS WILL BE CLOSER TO MVFR THAN VFR.
NORTHWEST WINDS OF 10 KNOTS OR LESS WILL GENERALLY PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 325 PM CST SAT FEB 4 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
COLD FRONT MOVED THROUGH AND BROUGHT AN END TO RAINFALL LATE THIS
MORNING...BUT CLOUDS REMAINED ENTRENCHED ACROSS THE AREA. THE CLOUDS
BEGAN BREAKING UP THIS AFTERNOON...BUT WILL REMAIN MOSTLY CLOUDY
ACROSS MUCH OF THE AREA THIS EVENING. IN FACT...CLOUDS WILL BEGIN TO
INCREASE TONIGHT...AS ANOTHER SHORTWAVE MOVES ACROSS SOUTHERN
MISSOURI AND NORTHEAST ARKANSAS. HAVE INCLUDED SMALL RAIN CHANCES
ACROSS THE NORTHEAST FOR SUNDAY MORNING...WITH CONDITIONS IMPROVING
DURING THE AFTERNOON.

HIGH PRESSURE WILL KEEP DRY CONDITIONS ACROSS THE REGION
MONDAY...WITH TEMPERATURES ONLY IN THE 50S...EVEN WITH THE SUNNY
SKIES.

NEXT FEATURE WILL MOVE ACROSS TUESDAY NIGHT...AND BRING LIGHT QPF
AMOUNTS. MODELS ARE DIFFERING ON THE STRENGTH OF THE SHORTWAVE...AND
AMOUNT OF MOISTURE AVAILABLE. FOR NOW...HAVE KEPT SMALL POPS IN FOR
THE NORTHERN TWO THIRDS OF THE STATE...WITH A SLIGHT CHANCE OF A
RAIN/SNOW MIX FOR THE FAR NORTH. NOT EXPECTING MUCH WITH THIS
FEATURE...BUT WILL HAVE TO MONITOR LATER MODEL RUNS.

LONG TERM...WEDNESDAY THROUGH SATURDAY
HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND A COLD FRONT TO
BEGIN THE PERIOD. ANOTHER FRONT WILL ARRIVE FROM THE NORTHWEST LATE
FRIDAY/EARLY SATURDAY. THERE WILL BE LITTLE MOISTURE AVAILABLE...SO
NO PRECIPITATION IS IN THE FORECAST. DATA IS SHOWING THE BRUNT OF
ARCTIC AIR ASSOCIATED WITH THE FRONTS GOING WELL TO THE NORTHEAST
INTO PORTIONS OF NEW ENGLAND AND THE OHIO VALLEY. AROUND HERE...
TEMPERATURES WILL BE CLOSE TO SEASONAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     38  49  31  53 /  10  10   0   0
CAMDEN AR         39  56  34  57 /  10  10   0   0
HARRISON AR       34  47  29  53 /  10  20   0   0
HOT SPRINGS AR    38  51  32  56 /  10  10   0   0
LITTLE ROCK   AR  38  52  32  55 /  10  10   0   0
MONTICELLO AR     41  56  35  55 /  10  10   0   0
MOUNT IDA AR      36  51  30  56 /  10  10   0   0
MOUNTAIN HOME AR  35  48  30  53 /  10  20   0   0
NEWPORT AR        39  49  32  52 /  10  10   0   0
PINE BLUFF AR     40  54  34  54 /  10  10   0   0
RUSSELLVILLE AR   35  51  29  56 /  10  10   0   0
SEARCY AR         38  50  31  53 /  10  10   0   0
STUTTGART AR      40  52  33  53 /  10  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...56
Hazardous weather outlook, Feb 4, 3:25 PM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CST SAT FEB 4 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
325 PM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

Nearby

River Flood Warnings in Arkansas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.